MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; HUMIDIFICATION CHAMBER

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; HUMIDIFICATION CHAMBER
Model Number MR290VX
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that an mr290v vented autofeed humidification chamber was found leaking water from a crack in the dome during patient use.There was no patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).The subject mr290v vented autofeed humidification chamber has been requested to be returned to fisher & paykel healthcare in new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Section h11: method: the subject mr290v vented autofeed humidification chamber was returned to fisher & paykel (f&p) healthcare in new zealand for evaluation, where it was visually inspected and analysed.Results: visual inspection of the returned mr290v vented autofeed humidification chamber identified a crack on the dome of the chamber.Further analysis identified damage consistent with external mechanical force.Conclusion: the reported crack was confirmed.Based on our investigation, the crack was caused by a mechanical impact.The mr290v vented autofeed humidification chambers are designed and tested to conform to iso 5367 breathing tubes intended for use with anaesthetic apparatus and ventilators.Every mr290v vented autofeed humidification chamber is pressure tested following the manufacturing process to check for any leaks present in the chamber dome due to cracks and other causes.Any chamber which fails this test is rejected.In addition, the pressure test is followed by a visual inspection of each chamber.No cracks in the chamber dome are acceptable.Any chamber that fails this inspection is rejected.The subject mr290v vented autofeed humidification chamber would have met the required specification at the time of production.The user instructions that accompany the mr290v vented autofeed chamber state the following: - ensure appropriate ventilator and flow source alarms are set before connecting breathing set to patient.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- ensure there is a water supply connected.- do not use the chamber if the seals are not intact when received, or if it has been dropped.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
HUMIDIFICATION CHAMBER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20887899
Report Number9611451-2024-00911
Device Sequence Number8710115
Product Code BTT
UDI-Device Identifier09420012401571
UDI-Public(01)09420012401571(10)2103091918(11)240423(17)290423
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K934140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR290VX
Device Catalogue NumberMR290VX
Device Lot Number2103091918
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERSURGICAL BREATHING CIRCUIT.; INTERSURGICAL BREATHING CIRCUIT.; MR850GJU RESPIRATORY HUMIDIFIER.; MR850GJU RESPIRATORY HUMIDIFIER.; NEBULISED MUCOPHYLINE.; NEBULISED MUCOPHYLINE.; TRILOGY VENTILATOR.; TRILOGY VENTILATOR.
Patient SexUnknown